Alert archive / Illinois / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 62, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 4, 2020, 1:28 AM CDT for 5 counties in Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2020, 1:28 AM CDT (06:28 UTC)
- Expired
- Jun 4, 2020, 2:00 AM CDT
- In force
- 32 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clark County, IL, Crawford County, IL, Cumberland County, IL, Edgar County, IL, Jasper County, IL
The radar
The Evansville,IN radar (KVWX), 112 km from the middle of the area, began a volume at 06:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1721 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1615 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
848
WUUS53 KILX 040628
SVRILX
ILC023-033-035-045-079-040700-
/O.NEW.KILX.SV.W.0062.200604T0628Z-200604T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
128 AM CDT Thu Jun 4 2020
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Northern Crawford County in east central Illinois...
Southern Edgar County in east central Illinois...
Northeastern Jasper County in southeastern Illinois...
Clark County in east central Illinois...
Southeastern Cumberland County in east central Illinois...
* Until 200 AM CDT.
* At 127 AM CDT, severe thunderstorms were located along a line
extending from near Redmon to near Clarksville to near Hazel Dell,
moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Paris, Marshall, Casey, Martinsville, Kansas, Hutsonville,
Vermilion, Hidalgo, Clarksville, Annapolis, Oliver, Hazel Dell,
Dennison, West Union, York, Darwin, Orange, Yale, West York and
Lincoln Trail State Park.
This includes Interstate 70 between mile marker 125 and the Indiana
border.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Lincoln.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3931 8762 3930 8760 3926 8761 3925 8759
3925 8757 3922 8757 3914 8766 3912 8763
3911 8765 3910 8762 3909 8762 3906 8757
3913 8818 3944 8792 3964 8795 3964 8753
3936 8753
TIME...MOT...LOC 0627Z 280DEG 40KT 3963 8792 3944 8790 3923 8809
HAIL...0.75IN
WIND...60MPH
$$
Geelhart2 follow-up statements
353
WWUS53 KILX 040649
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
149 AM CDT Thu Jun 4 2020
ILC035-040659-
/O.CAN.KILX.SV.W.0062.000000T0000Z-200604T0700Z/
Cumberland-
149 AM CDT Thu Jun 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CUMBERLAND COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3931 8762 3930 8760 3926 8761 3925 8759
3925 8757 3922 8757 3914 8766 3912 8763
3911 8765 3910 8762 3909 8762 3906 8757
3911 8804 3940 8785 3960 8778 3959 8753
3936 8753
TIME...MOT...LOC 0649Z 289DEG 35KT 3954 8771 3935 8769 3914 8788
$$
ILC023-033-045-079-040700-
/O.CON.KILX.SV.W.0062.000000T0000Z-200604T0700Z/
Crawford-Edgar-Jasper-Clark-
149 AM CDT Thu Jun 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR NORTHERN CRAWFORD...SOUTHEASTERN EDGAR...NORTHEASTERN JASPER AND
CLARK COUNTIES...
At 149 AM CDT, severe thunderstorms were located along a line
extending from near Oliver to near Marshall to near Annapolis, moving
east at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Paris, Marshall, Martinsville, Hutsonville, Vermilion, Clarksville,
Annapolis, Oliver, Dennison, West Union, York, Darwin, Orange, Yale,
West York, Lincoln Trail State Park, Bell Ridge, Sandford and
Bellair.
This includes Interstate 70 between mile markers 135 and 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Lincoln.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3931 8762 3930 8760 3926 8761 3925 8759
3925 8757 3922 8757 3914 8766 3912 8763
3911 8765 3910 8762 3909 8762 3906 8757
3911 8804 3940 8785 3960 8778 3959 8753
3936 8753
TIME...MOT...LOC 0649Z 289DEG 35KT 3954 8771 3935 8769 3914 8788
HAIL...0.75IN
WIND...60MPH
$$
Geelhart343
WWUS53 KILX 040659
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
159 AM CDT Thu Jun 4 2020
ILC023-033-045-079-040709-
/O.EXP.KILX.SV.W.0062.000000T0000Z-200604T0700Z/
Crawford-Edgar-Jasper-Clark-
159 AM CDT Thu Jun 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CRAWFORD...
SOUTHEASTERN EDGAR...NORTHEASTERN JASPER AND CLARK COUNTIES WILL
EXPIRE AT 200 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Lincoln.
LAT...LON 3931 8762 3930 8760 3926 8761 3925 8759
3925 8757 3922 8757 3914 8766 3912 8763
3911 8765 3910 8762 3909 8762 3906 8757
3911 8804 3940 8785 3960 8778 3959 8753
3936 8753
TIME...MOT...LOC 0659Z 280DEG 40KT 3952 8757 3933 8755 3912 8774
$$
GeelhartWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 12:46 AM CDT, 42 minutes earlier.
Area forecast discussion, Jun 4, 12:46 AM CDT, 42 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1246 AM CDT Thu Jun 4 2020 .SYNOPSIS... Issued at 750 PM CDT Wed Jun 3 2020 Scattered showers and thunderstorms are expected across central and southeast Illinois through much of the night. While a large part of Thursday should be dry, additional showers and storms will begin to pop up in a few areas Thursday afternoon, with more numerous showers and storms Friday and Friday evening. The very warm weather will continue a couple more days, with highs in the mid 80s Thursday, and close to 90 degrees on Friday. && .UPDATE... Issued at 750 PM CDT Wed Jun 3 2020 Isolated cluster of storms that formed late afternoon in west central Illinois has continued to expand into a larger MCS this evening, with renewed development quickly developing over northeast Missouri. Storms elsewhere in central Illinois have been rather sparse so far, mainly centered along the residual outflow boundary from the morning convection, but some activity has begun redeveloping near Champaign and southeast of Galesburg as of late. Cluster of storms near the Quad Cities is also of concern, though the core of this cluster looks to track just west of our CWA. High-res models have been struggling some thus far with how this enter event has been evolving, though scattered storms are expected to past midnight. Some recent updates have been made to the rain trends to linger it longer. && .SHORT TERM...(This evening through Thursday) ISSUED AT 334 PM CDT Wed Jun 3 2020 Outflow boundary from morning convection has moved to around I-72. A couple of storms developed on that boundary but only the one in west central IL is still going. The sfc cold front looks to be north near Peoria. Still expecting more convection to develop along the outflow, in conjunction with the cold front late this afternoon through this evening. HiRes CAMs have had a hard time adjusting to reality and continue to develop more convection along the cold front. So, instead of likely pops, going to have high chance pops for this evening. Precip should push south overnight and then be in far southeast IL overnight and tomorrow. Even though cold front moves through the area tonight, still expecting warm and humid conditions tomorrow with highs in the middle 80s. .LONG TERM...(Thursday night through Wednesday) ISSUED AT 334 PM CDT Wed Jun 3 2020 The cold front that moves through tonight will be near the area through Friday night and expecting scattered storms through the period, with highest pops Friday morning through Friday evening. Dry weather is then expected over the weekend into the beginning of next week, followed by more precip for Tue through Wed as remnants of TS currently in the gulf is forecast to move into the area. Temps in the 80s are expected through the weekend and into next week. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1246 AM CDT Thu Jun 4 2020 Scattered convection has congealed into an organized complex across east-central Illinois early this morning. 0530z/1230am radar imagery shows a large storm cluster producing frequent lightning and heavy rainfall centered on the I-57 corridor. Radar/satellite trends suggest this activity will slowly shift eastward into Indiana over the next 2-3 hours. In the meantime, have carried predominant thunder at KCMI through 07z. Once the complex moves further east, inflow jet on its backside will cause winds to switch to NW and gust 20-35kt. Winds will quickly subside later tonight, with most sites becoming light/variable. Despite thick mid/high cloud cover, may see some patchy fog development toward dawn...particularly at KPIA and KBMI. Mid cloud deck will persist through much of Thursday before clouds dissipate/clear toward evening. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Geelhart SYNOPSIS...Geelhart SHORT TERM...Auten LONG TERM...Auten AVIATION...Barnes
Hazardous weather outlook, Jun 3, 4:06 PM CDT, 9 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 406 PM CDT Wed Jun 3 2020 ILZ027>031-036-037-040-041-047-042115- Cass-Fulton-Knox-Marshall-Mason-Peoria-Schuyler-Stark-Tazewell- Woodford- 406 PM CDT Wed Jun 3 2020 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms will develop this evening. Some of the storms could become severe, with damaging wind gusts and large hail being the primary threats. Minor to moderate flooding will continue along the Illinois River. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Isolated to scattered thunderstorms will be possible Friday, although organized severe weather is not expected. Flooding will continue along the Illinois River this week, although it will subside around Henry by Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed...primarily between 4 pm and 10 pm. ILZ049-050-042115- Morgan-Scott- 406 PM CDT Wed Jun 3 2020 This Hazardous Weather Outlook is for portions of west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms will develop this evening. Some of the storms could become severe, with damaging wind gusts and large hail being the primary threats. Minor to moderate flooding will continue along the Illinois River. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Isolated to scattered thunderstorms will be possible Friday, although organized severe weather is not expected. Flooding will continue along the Illinois River this week, although it will subside around Henry by Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed...primarily between 4 pm and 10 pm. ILZ038-042>046-048-051>057-061>063-042115- Champaign-Christian-Clark-Coles-Cumberland-De Witt-Douglas-Edgar- Logan-Macon-McLean-Menard-Moultrie-Piatt-Sangamon-Shelby- Vermilion- 406 PM CDT Wed Jun 3 2020 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are expected this evening. Some of the storms could become severe, with damaging wind gusts and large hail being the primary threats. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Isolated to scattered thunderstorms will be possible Friday, although organized severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed...primarily between 4 pm and 10 pm. ILZ066>068-071>073-042115- Clay-Crawford-Effingham-Jasper-Lawrence-Richland- 406 PM CDT Wed Jun 3 2020 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are expected this evening. Some of the storms could become severe, with damaging wind gusts and large hail being the primary threats. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Scattered thunderstorms will be possible Friday, although organized severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed...primarily between 6 pm and midnight. 25
In the hours before
Local storm report, Jun 3, 11:51 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1151 PM CDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 PM HAIL DECATUR 39.85N 88.93W
06/03/2020 E0.75 INCH MACON IL PUBLIC
FELL FOR 3 MINUTES.
&&
GEELHARTSpecial weather statement, Jun 4, 12:18 AM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1218 AM CDT Thu Jun 4 2020
ILZ045-046-040600-
Vermilion-Champaign-
1218 AM CDT Thu Jun 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN VERMILION AND SOUTHERN
CHAMPAIGN COUNTIES UNTIL 100 AM CDT...
At 1217 AM CDT, Doppler radar was tracking strong thunderstorms from
near Tolono to Homer, moving east at 45 mph.
Penny size hail and wind gusts around 50 mph will be possible with
these storms.
Locations impacted include...
Champaign, Danville, Urbana, Savoy, St. Joseph, Georgetown, Tolono,
Westville, Tilton, Catlin, Oakwood, Philo, Sidney, Homer, Ridge Farm,
Ogden, Fairmount, Sidell, Pesotum and Fithian.
This includes the following highways...
Interstate 57 between mile markers 218 and 235.
Interstate 72 between mile markers 174 and 182.
Interstate 74 between mile markers 185 and 220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3988 8758 3987 8756 3987 8762 3988 8762
3988 8846 4013 8846 4014 8753 3988 8754
TIME...MOT...LOC 0517Z 274DEG 39KT 4002 8805
GeelhartLocal storm report, Jun 4, 12:59 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1259 AM CDT THU JUN 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 AM HEAVY RAIN WILLARD AIRPORT 40.04N 88.28W
06/04/2020 M2.02 INCH CHAMPAIGN IL ASOS
NEARLY ALL IN THE LAST HOUR
&&
GEELHARTLocal storm report, Jun 4, 1:02 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
102 AM CDT THU JUN 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 AM HEAVY RAIN VERMILION COUNTY AIRPOR 40.20N 87.60W
06/04/2020 M1.79 INCH VERMILION IL AWOS
SINCE 11 PM
&&
GEELHARTLocal storm report, Jun 4, 1:08 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
108 AM CDT THU JUN 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 AM TSTM WND GST COLES COUNTY AIRPORT 39.48N 88.28W
06/04/2020 M63 MPH COLES IL ASOS
&&
GEELHARTLocal storm report, Jun 4, 1:17 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
117 AM CDT THU JUN 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HEAVY RAIN 2 W SIDNEY 40.02N 88.11W
06/04/2020 M2.65 INCH CHAMPAIGN IL MESONET
INCLUDING 2.14 INCHES IN THE LAST HOUR
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:18 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 42 min |
| Jun 3, 8:27 PM CDT | Severe Thunderstorm Warning | ILX | Douglas, Edgar | 63 min |
| Jun 3, 8:40 PM CDT | Flash Flood Warning | ILX | Douglas, Edgar | 5 hr |
| Jun 3, 8:57 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 48 min |
| Jun 3, 9:13 PM CDT | Flash Flood Warning | ILX | Fulton | 3 hr |
| Jun 3, 9:28 PM CDT | Special Weather Statement | ILX | Douglas, Edgar | 62 min |
| Jun 3, 9:29 PM CDT | Special Weather Statement | ILX | Mason | 46 min |
| Jun 3, 9:57 PM CDT | Flash Flood Warning | ILX | Coles, Douglas, Edgar | 5 hr |
| Jun 3, 10:04 PM CDT | Flash Flood Warning | ILX | Fulton | 2 hr |
| Jun 3, 11:50 PM CDT | Special Weather Statement | ILX | Macon | 40 min |
| Jun 4, 12:18 AM CDT | Special Weather Statement | ILX | Champaign | 42 min |
| Jun 4, 12:35 AM CDT | Flash Flood Warning | ILX | Champaign, Vermilion | 3 hr |
| Jun 4, 1:07 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar | 23 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.